Alert archive / Wisconsin / Wind Chill Advisories in 2007

Wind Chill Advisory 2, NWS Green Bay, WI

February 6, 200714 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Feb 6, 2007, 9:28 PM CST for 14 counties in Wisconsin. It took effect at Feb 7, 2007, 3:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2007, 9:28 PM CST (03:28 UTC)
In effect from
Feb 7, 2007, 3:00 AM CST
Expired
Feb 7, 2007, 9:00 AM CST
In force
6 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 106 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1652 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRB 070328
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
928 PM CST TUE FEB 6 2007

...BITTER COLD CONTINUES OVER CENTRAL AND NORTHEAST WISCONSIN...

.THE COMBINATION OF BITTERLY COLD AIR AND INCREASING NORTHWEST
WINDS WILL BRING WIND CHILLS DOWN ONCE MORE INTO DANGEROUS LEVELS
OVER CENTRAL AND NORTH CENTRAL WISCONSIN TONIGHT AND EARLY
WEDNESDAY.

WIZ005-010>013-018>021-030-031-035>037-071130-
/O.NEW.KGRB.WC.Y.0002.070207T0900Z-070207T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT
928 PM CST TUE FEB 6 2007

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY. 

WIND CHILL READINGS ARE EXPECTED TO DROP TO BETWEEN 25 AND 30
BELOW ZERO. WIND CHILLS THIS LOW CAN CAUSE FROST BITE IN 15 TO 30
MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 2:45 PM CST, 6 hours 43 minutes earlier.

Area forecast discussion, Feb 6, 2:45 PM CST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CST TUE FEB 6 2007

.SYNOPSIS...THE HIGH LATITUDE FLOW OVER NWRN NOAM AND THE NERN PAC WL
BECOME INCREASINGLY BLOCKY AS LOW-LATITUDE PAC JET UNDERCUTS THE WRN
NOAM/ERN PAC RIDGE AND WORKS EWD INTO THE WEST COAST. MEANWHILE...
DOWNSTREAM TROF WL SHIFT E A BIT INTO THE NERN U.S. AND CANADIAN
MARITIMES. THE RESULT WL BE A TREND TOWARD A MORE SPLIT-FLOW REGIME ACRS
THE CONUS. THE MAIN DIFFERENCE BETWEEN THIS PATTERN AND THE TYPICAL
SPLIT-FLOW PATTERN WL BE THE LINGERING WIDESPREAD ACRTIC AIR ACRS MUCH
OF ERN NOAM.

ALTHOUGH THE ABV PATTERN CHGS WL EVENTUALLY LEAD TO MILDER WX ACRS THE
AREA...THE EFFECT WON/T REALLY BE FELT UNTIL THE VERY END OF THE FCST
PERIOD AND BEYOND. EXPECT THE MAIN SFC RIDGE AXIS TO REMAIN W OF THE
AREA UNTIL TUE...SO WNWLY FLOW WL PROVIDE A CONTINUOUS FEED OF COLD AIR
INTO THE RGN. EXPECT A COUPLE REINFORCING SHOTS OF COLD AIR...AND TEMPS
REMAINING WELL BLO NORMAL.

THE FCST AREA WL REMAIN ENTRENCHED DEEPLY ENOUGH IN THE COLD AIR SO
THAT PCPN CHCS WL BE LOW. FOR THE MOST PART...THE FLOW WL BE TOO WLY FOR
SIG-LAKE EFFECT SNOW OFF LAKE SUPERIOR TO REACH THE FCST AREA. EVEN WHEN
WINDS TURN MORE NLY WITH THE REINFORCING SHOTS OF COLD AIR...THE RAPIDLY
INCRG ICE COVER ON WESTERN LAKE SUPERIOR WL GREATLY LIMIT THE POTENTIAL
FOR LAKE-EFFECT SNOW.
&&

.SHORT TERM...TONIGHT AND WEDNESDAY. FORECAST FOCUS ON WIND CHILLS LATE
TONIGHT/EARLY WED MORNING.

GRADIENT EXPECTED TO TIGHTEN A BIT OVERNITE AS 925 MB WINDS INCREASE TO
25 KTS BY 06Z. HOWEVER WITH MOSTLY CLEAR SKIES ACROSS MUCH OF THE CWA
THE WINDS SHOULD DECOUPLE AND KEEP SURFACE WINDS BELOW THE 10 MPH WIND
CHILL ADVISORY THRESHOLD. DESPITE THE WINDS BELOW ADVISORY CRITERIA WIND
CHILLS WILL STILL BE AROUND 30 BELOW ACROSS MUCH OF THE CWA LATE TONIGHT
AND EARLY WEDNESDAY MORNING.

THE WINDS PICK UP WEDNESDAY MORNING WITH THE AREA BETWEEN LOW PRESSURE
ACROSS SOUTHERN CANADA AND A RIDGE IN THE PLAINS. THE ATMOSPHERE SHOULD
MIX ENOUGH TO PREVENT WIDESPREAD WIND CHILL ADVISORY CRITERIA DURING THE
MORNING AS WINDS GO ABOVE 10 MPH. TEMPERATURES SHOULD WARM A FEW DEGREES
MORE THAN TODAY WITH MIXING AND LESS CLOUDS.

GUIDANCE TEMPS CLOSE TONIGHT BUT SIDED WITH COOLER GFS FOR WED GIVEN THE
BETTER PERFORMANCE TODAY.

.LONG TERM...WED NGT THROUGH TUE. MODELS STILL DIFFERED ON THE TIMING OF
THE REINFORCING SHOTS OF COLD AIR. THE GFS SEEMED SOMEWHAT ERRATIC ON
TIMING...AND LOOKED A BIT TOO STG ON SOME OF THE SHRTWVS ROTG SWD ACRS
THE AREA. THE ECMWF SEEMED TO HAVE BETTER RUN-TO-RUN CONTINUITY...BUT
NOT ENOUGH TO RAISE CONFIDENCE ENOUGH TO WORK MUCH DETAIL INTO THE FCST.
SINCE THE COLD AIR WILL BE A LITTLE MORE SHALLOW THAN LAST WEEKEND...
OVERNIGHT MINS WL PROBABLY DEPEND MORE ON WHETHER OR NOT THERE ARE
CLOUDS AND DECOUPLING OF THE LOW-LEVEL WINDS. STAYED CLOSE TO PREV FCST
AND BLO GUID ON TEMPS.

WENT WITH A DRY FCST. VISIBLE STLT IMAGES SHOWED SIG ICE ON WRN LAKE
SUPERIOR. GIVEN THE CONTD COLD WX...THAT WL LIKELY EXPAND. EVEN A
FAVORABLE 340 DEG TRAJECTORY MAY NOT GENERATE ENOUGH FETCH TO GET MUCH
MORE THAN FLURRIES INTO VILAS COUNTY. BY NEXT TUE...THE MED RANGE MODELS
INDICATED THE ERN TROF SHIFTING E AND ZONAL FLOW WORKING EWD ENOUGH TO
RAISE THE POSSIBILITY OF GETTING SOME PCPN INTO THE FCST AREA. BUT THINK
IT IS MORE LIKELY THAT THE SRN STREAM WL STILL BE S OF THE AREA...AND
DEPARTING ARCTIC HIGH MAY LINGER LONGER IN THE CONFLUENT ZONE SETTING UP
ACRS THE AREA. SEEMED LIKE THE BEST WAY TO GO WAS TO HAVE TUE DRY AND
ALLOW LATER SHIFTS TO ADD PCPN IF LATER TRENDS WARRANT.
&&

.AVIATION...VFR CIGS/VIS THRU WED. BKN SC CLDS FM 070-120 FT ACRS
CNTRL/E-CNTRL WI BCMG FEW-SCT AROUND 00Z.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KURIMSKI/JS
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Feb 6, 3:15 PM CST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CST TUE FEB 6 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
315 PM CST TUE FEB 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT AND WEDNESDAY

COLD WEATHER WILL CONTINUE. ANYONE WHO WILL BE OUTDOORS LATE TONIGHT OR
EARLY WEDNESDAY SHOULD DRESS APPROPRIATELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COLD WEATHER WILL PERSIST. ALTHOUGH TEMPERATURES AND WIND CHILLS ARE NOT
EXPECTED TO BE QUITE AS LOW AS THIS PAST WEEKEND...WIND CHILL ADVISORIES
MAY STILL BE NEEDED AT TIMES. BE SURE TO MONITOR LATER FORECASTS AND
STATEMENTS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ521-522-541>543-564-071200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
315 PM CST TUE FEB 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT AND WEDNESDAY

WEST TO NORTHWEST WINDS COULD LEAD TO CONDITIONS APPROACHING SMALL CRAFT
ADVISORY CRITERIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE AT TIMES.

KURIMSKI/SKOWRONSKI
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 3:09 PM CSTWind Chill AdvisoryGRBFlorence, Forest, Langlade, Lincoln, Marathon, Oneida and 2 more18 hr

Nearby

Wind Chill Advisories in Wisconsin, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.